Overdose Awareness

August 31st is International Overdose Awareness Day. Stop Overdose Nebraska has declared August 28th thru September 3rd Nebraska Drug Overdose Awareness Week.

To have an overdose means you have more of a drug (or multiple drugs) in your system than your body can cope with. All drugs can cause an overdose. If you are taking medication, it is important to know when to take the medication and how much to take. You can always visit with your local pharmacist or doctor about your prescription too.

There are a number of signs that can show someone has overdosed. This can include:

  • unresponsive to voice or touch
  • slow heartbeat or low blood pressure
  • breathing is slow, uneven, or has even stopped
  • center part of eye becomes very small
  • blue lips, skin, or finger nails

What can you do if you see someone who may have overdosed?

  • Don’t run, call 911!
  • Check their breathing.
  • Try to get a response by yelling the person’s name or rubbing the middle of their chest with your knuckles.
  • Start rescue breathing or chest compressions.
  • Do NOT leave them alone.
  • Give them Narcan, a nasal spray used to reverse the effects of an overdose.

Anyone who is a Nebraska resident can obtain Narcan for free at a participating pharmacy without a prescription. Find participating pharmacies here: https://stopodne.com/see-all-narcan-pharmacies/

If you have unused medication, Four Corners has Deterra pouches available for free. You insert the unused medications into the pouch, fill with water, seal, shake, and throw away in the trash. It is safe and non-toxic to use.

For questions or to learn more, call Four Corners at 402-362-2621 or 877-337-3573 or email us at info@fourcorners.ne.gov. Check out our website at www.fourcorners.ne.gov